Thyroid Problems leading to weight loss

Posted by suzy37 @suzy37, Dec 14, 2018

I have been sick for several years without knowing what the cause was, lost abt. 50 lbs (weigh 69 lbs now) anxiety attacks and panic attacks too at times, bad stomach for yrs which stress aggravates , gas builds up in stomach and chest until I can barely get a breath. I am 81 yrs old and it seems like everything I do makes it worse. I started thyroid pills in August which they just changed the dosage on by half. I had started getting an irregular heart beat which potassium seemed to help,this may have been caused by the too high dosage I was taking.Also the thyroid pills take potassium out of your body so that didnt help. I would like to hear from others who might have similar problems and see how you are coping.

@parus

@suzy37 Just had bloodwork done and have gone hyperthyroid again. I know without a doubt I am taking it without fail. I get the feeling they think I am not. Frustrating for sure.

Jump to this post

Parus sorry to hear that! Drs can be aggravating thats for sure. mine is uninformative and not very helpful so far.

REPLY
@suzy37

I tried to do this last night but evidently did not do it right because it isnt posted so will try again. I am an 81 yr old woman who has been sick for several yrs without knowing the cause. I lost 50 lbs ( weigh 69 lbs now)I have a very bad stomach which acts up and makes me very sick quite often. I get excessive gas built up in my chest to the point I can barely breathe, this gets me up at night and I often walk the floor for hours uunable to sleep. I also have anxiety attacks and panic attacks.
I was diagnosed as hypothroid in Augusr (2018) and began treatment with a thyroid pill and it was found to be too high and dose cut in half this week. i had developed an irregular heartbeat and used potassium to try and help that, it did seem to help and since the thyroid pill takes potassium out of your body that overdose was not helping that any!
I would like to hear from anyone that has a similar problem and see how others cope with this

Thank You !

Jump to this post

Hi @suzy37, I have merged both of the discussions you started about Thyroid Problems into one discussion to "bring everyone around the same table" so to speak. The discussion appears in both the Endocrine System group and the Just Want to Talk group.I think this way you will benefit from a larger group discussion and get and give support and information from more people.

REPLY

Sue I was diagnosed as hypo , said was real low but now am taking half the amount I started out with. I dont feel right , think it is not working very well but cant tell until I go back in the last week in January.

REPLY

Hi Colleen, thanks I appreciate your help, am not that familiar with this board yet as you can see. Lol !

REPLY
@lisalucier

Hi, @suzy37, and welcome to Mayo Clinic Connect. I moved your message to the Diabetes & Endocrine System group as I thought you'd meet more members who have gone through similar situations as you here. That sounds very hard going through several years experiencing a lot of weight loss, anxiety and panic attacks, and bad stomach without knowing the cause.

I'd like to introduce you to other members who have talked about thyroid issues who may have some input on your situation, like @shoregal45 @oldkarl @sepdvm @crummens @jcolby @loli.

@suzy37, what was the exact diagnosis your doctor gave, and what thyroid medication did he or she prescribe?

Jump to this post

Hi Lisa thanks for the links I was told by my son whom the Dr talked to that I was very low, almost none , I was given prescription for Levothyroxin 50mcg tab went back for testing Dec 5th and that was cut in half (literally cut the tablet in half now) but it doesnt seem to be working right to me not supposed to go back until last week in Jan so wont know until then.

REPLY

I recently had bloodwork done. Now I am hyperthyroid again, but not as much as previously. It will stabilize for a while and for no apparent reason go haywire again. Frustrating. I just want to feel better. So many things can affect the function of the thyroid and even the medication or this is my understanding. I now take the natural as I became allergic to the synthetic.

REPLY
@suzy37

Sue I was diagnosed as hypo , said was real low but now am taking half the amount I started out with. I dont feel right , think it is not working very well but cant tell until I go back in the last week in January.

Jump to this post

@suzy37 How are you not feeling right? I have been pretty fortunate with my thyroid medication, it has not caused me problems at all, but if you don't feel right I would call the doctor now, and not wait until after the first of the year. I hope you can get some help from the doctor if you contact them.
JK

REPLY

I dont think this change in my thyroid pills strength is working very well, its been almost ten days on it and I am feeling much more tired, BP is up some and I just feel dull . Is that brain fog? Never had that before ,but not supposed to go back until end of January

REPLY
@suzy37

I dont think this change in my thyroid pills strength is working very well, its been almost ten days on it and I am feeling much more tired, BP is up some and I just feel dull . Is that brain fog? Never had that before ,but not supposed to go back until end of January

Jump to this post

@suzy37 I wouldn't wait at least call the Dr, sounds like the dosage isn't right for your body Dont hesitate call tomorrow .The longer you wait the harder it will be

REPLY

Would be nice if when I called about thyroid issues I would not be invalidated by helpers who tell me thyroid medication won’t cause these type of problems. Your bloodwork shows you are a little hyperthyroid and blah, blah, blah. Doctor says do blah, blah, blah. The side effects of all thyroid medications are terrible to deal with and I am out of options and nearly needing to take out a loan to pay for it. Not FDA approved so insurance won’t cover. Yes, I am whining again. Due to thyroid imbalance my chronic pain, depression and anxiety are getting hard to deal with. Need to work on my gratitude list.

REPLY
@suzy37

I dont think this change in my thyroid pills strength is working very well, its been almost ten days on it and I am feeling much more tired, BP is up some and I just feel dull . Is that brain fog? Never had that before ,but not supposed to go back until end of January

Jump to this post

@suzy37 I get told all the time to let my body adapt. Currently it is my mind I am concerned about. I have been dealing with this for over 5 years. Very discouraging. I have been on a dose where I feel better but the numbers are wrong. This one size fits all ian’t Working well for me. Very discouraged.

REPLY
@parus

Would be nice if when I called about thyroid issues I would not be invalidated by helpers who tell me thyroid medication won’t cause these type of problems. Your bloodwork shows you are a little hyperthyroid and blah, blah, blah. Doctor says do blah, blah, blah. The side effects of all thyroid medications are terrible to deal with and I am out of options and nearly needing to take out a loan to pay for it. Not FDA approved so insurance won’t cover. Yes, I am whining again. Due to thyroid imbalance my chronic pain, depression and anxiety are getting hard to deal with. Need to work on my gratitude list.

Jump to this post

@parus arent you on the regular Thyroid meds ? Whats the FDA have to do with it?For me I only take the older meds that are tried and true.I won't be a trial @error for these new drugs Be your own health advocate you know your body better then anyone Hope you feel better

REPLY
Please sign in or register to post a reply.